Alert archive / Illinois / Small Craft Advisories in 2016
Small Craft Advisory 13, NWS Chicago, IL
NWS Chicago, IL issued this small craft advisory at Feb 13, 2016, 3:09 AM CST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Feb 13, 2016, 3:09 AM CST (09:09 UTC)
- Expired
- Feb 13, 2016, 12:00 PM CST
- In force
- 9 hr
- Issued by
- NWS Chicago, IL
The text
As transmitted.
922 WHUS73 KLOT 130909 MWWLOT URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHICAGO IL 309 AM CST SAT FEB 13 2016 LMZ744-745-131715- /O.CAN.KLOT.GL.W.0009.000000T0000Z-160213T1200Z/ /O.NEW.KLOT.SC.Y.0013.160213T0909Z-160213T1800Z/ /O.CON.KLOT.UP.W.0001.000000T0000Z-160213T1200Z/ GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY- 309 AM CST SAT FEB 13 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL NOON CST TODAY... ...HEAVY FREEZING SPRAY WARNING REMAINS IN EFFECT UNTIL 6 AM CST EARLY THIS MORNING... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL NOON CST TODAY. THE GALE WARNING HAS BEEN CANCELLED. * WINDS...NORTHWEST TO 30 KT. * SIGNIFICANT WAVES...TO 11 FT. * OCCASIONAL WAVES...TO 14 FT. * ICE ACCUMULATIONS...GREATER THAN AN INCH PER HOUR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAVY FREEZING SPRAY WARNING MEANS HEAVY FREEZING SPRAY IS EXPECTED TO RAPIDLY ACCUMULATE ON VESSELS. THESE CONDITIONS CAN BE EXTREMELY HAZARDOUS TO NAVIGATION. IT IS RECOMMENDED THAT MARINERS NOT TRAINED TO OPERATE IN THESE CONDITIONS OR VESSELS NOT PROPERLY EQUIPPED TO DO SO...REMAIN IN PORT OR AVOID THE WARNING AREA. A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FT WILL PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-131200- /O.CAN.KLOT.GL.W.0009.000000T0000Z-160213T1200Z/ /O.CON.KLOT.UP.W.0001.000000T0000Z-160213T1200Z/ LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH FOX ISLAND 5 NM OFFSHORE- LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO MID LAKE- 309 AM CST SAT FEB 13 2016 ...HEAVY FREEZING SPRAY WARNING REMAINS IN EFFECT UNTIL 6 AM CST EARLY THIS MORNING... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHICAGO HAS CANCELLED THE GALE WARNING. * ICE ACCUMULATIONS...GREATER THAN AN INCH PER HOUR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAVY FREEZING SPRAY WARNING MEANS HEAVY FREEZING SPRAY IS EXPECTED TO RAPIDLY ACCUMULATE ON VESSELS. THESE CONDITIONS CAN BE EXTREMELY HAZARDOUS TO NAVIGATION. IT IS RECOMMENDED THAT MARINERS NOT TRAINED TO OPERATE IN THESE CONDITIONS OR VESSELS NOT PROPERLY EQUIPPED TO DO SO...REMAIN IN PORT OR AVOID THE WARNING AREA. && $$ LMZ740>743-131500- /O.EXP.KLOT.GL.W.0009.000000T0000Z-160213T0900Z/ /O.NEW.KLOT.SC.Y.0013.160213T0909Z-160213T1500Z/ WINTHROP HARBOR TO WILMETTE HARBOR- WILMETTE HARBOR TO NORTHERLY ISLAND- NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY- 309 AM CST SAT FEB 13 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 AM CST THIS MORNING... ...GALE WARNING HAS EXPIRED... THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM CST THIS MORNING. * WINDS...NORTHWEST TO 25 KT. * SIGNIFICANT WAVES...TO 7 FT. * OCCASIONAL WAVES...TO 9 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FT WILL PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
2 follow-up statements
455 WHUS73 KLOT 131509 MWWLOT URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHICAGO IL 909 AM CST SAT FEB 13 2016 LMZ740>743-131615- /O.EXP.KLOT.SC.Y.0013.000000T0000Z-160213T1500Z/ WINTHROP HARBOR TO WILMETTE HARBOR- WILMETTE HARBOR TO NORTHERLY ISLAND- NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY- 909 AM CST SAT FEB 13 2016 ...SMALL CRAFT ADVISORY HAS EXPIRED... $$ LMZ744-745-131800- /O.CON.KLOT.SC.Y.0013.000000T0000Z-160213T1800Z/ GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY- 909 AM CST SAT FEB 13 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... * WINDS...NORTHWEST TO 25 KT. * SIGNIFICANT WAVES...TO 6 FT. * OCCASIONAL WAVES...TO 8 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FT WILL PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ BEACHLER
298 WHUS73 KLOT 131806 MWWLOT URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHICAGO IL 1206 PM CST SAT FEB 13 2016 LMZ744-745-131915- /O.EXP.KLOT.SC.Y.0013.000000T0000Z-160213T1800Z/ GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY- 1206 PM CST SAT FEB 13 2016 ...SMALL CRAFT ADVISORY HAS EXPIRED... WINDS CONTINUE TO DIMINISH THIS AFTERNOON...WITH WAVES SUBSIDING BELOW HAZARDOUS CONDITIONS. $$ BEACHLER
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this small craft advisory went out at Feb 12, 11:15 PM CST, 3 hours 54 minutes earlier.
Area forecast discussion, Feb 12, 11:15 PM CST, 3 hours 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1115 PM CST FRI FEB 12 2016
.UPDATE...
729 PM CST
ONLY SOME MINOR ADJUSTMENTS TO GOING FORECAST...MAINLY TO SLOW THE
TEMPERATURE FALL TONIGHT AS STRONG WINDS ARE SLOWING THE TYPICAL
DIURNAL COOLING AS WE REMAIN WELL MIXED. COOLING THUS FAR THIS
EVENING HAS BEEN LARGELY ADVECTIVE AND THAT SHOULD CONTINUE TO BE
THE CASE THROUGH A GOOD PORTION OF THE NIGHT. TEMPERATURE GRADIENT
IS NOT TERRIBLY STRONG UPSTREAM SO REALLY ONLY LOOKING FOR A
SLOW/STEADY TEMP DROP THROUGH THE NIGHT. THIS DID REQUIRE NUDGING
LOW TEMPERATURES UP A DEGREE OR TWO IN SPOTS AND WITH WINDS LIKELY
TO BEGIN SUBSIDING PRETTY QUICKLY AFTER MIDNIGHT IT IS POSSIBLE
THAT ANY -20F WIND CHILLS WILL BE FEW AND FAR BETWEEN. EVEN IF WE
DO FALL A BIT SHY OF ADVISORY CRITERIA...IT IS STILL GOING TO BE A
BITTERLY COLD NIGHT AND NO CHANGES ARE PLANNED FOR THE WIND CHILL
ADVISORY. OUTSIDE OF THE LAKE EFFECT SNOW BELT SKIES HAVE CLEARED
AND ARE LIKELY TO REMAIN CLEAR SO ADJUSTED SKY GRIDS ACCORDINGLY.
UPDATED GRIDS AND TEXT FORECASTS ALREADY SENT.
IZZI
&&
.SHORT TERM...
239 PM CST
THROUGH MONDAY...
THE MAIN CONCERNS DURING THE PERIOD WILL BE THE COLD WIND
CHILLS TONIGHT INTO SATURDAY...FOLLOWED BY THE POTENTIAL FOR
ADVISORY LEVEL SNOW ACCUMULATIONS ON SUNDAY INTO SUNDAY NIGHT.
AFTER A QUICK HIT OF SNOW EARLIER THIS MORNING ASSOCIATED WITH THE
ARCTIC COLD FRONT...SKIES HAVE BECOME PARTLY SUNNY. TEMPERATURES ARE
MAINLY IN THE LOWER 20S...THOUGH GUSTY NORTHWEST WINDS ARE ALREADY
RESULTING IN WIND CHILLS AROUND 3 TO 6 DEGREES ABOVE ZERO. A MUCH
COLDER AIRMASS...CURRENTLY OVER THE UPPER MIDWEST...WILL SHIFT
SOUTHWARD INTO THE AREA TONIGHT AS A 1042 MB HIGH BUILDS SOUTH OVER
THE MIDWEST. AS A RESULT...TEMPERATURES TONIGHT WILL LIKELY DROP
INTO THE LOWER SINGLE DIGITS ABOVE IN MOST AREAS TONIGHT...WITH EVEN
SOME AREAS DROPPING BELOW ZERO. GIVEN THAT THE NORTHWEST WINDS WILL
REMAIN ELEVATED TONIGHT ALONG THE EASTERN PERIPHERY OF THE SURFACE
HIGH...THIS SHOULD CREATE WIND CHILLS OF 20 TO 25 BELOW ACROSS
NORTHERN ILLINOIS...AND 15 TO 20 BELOW SOUTH OF I-80. THE CURRENT
WIND CHILL ADVISORY HANDLES THIS QUITE WELL...SO NO CHANGES ARE
PLANNED TO HEADLINES AT THIS TIME.
THE SURFACE HIGH WILL BUILD OVER THE AREA SATURDAY AFTERNOON AND
EVENING...SO WIND SPEEDS SHOULD ABATE LATER SATURDAY. TEMPERATURES
DURING THE DAY WILL LIKELY REMAIN WELL BELOW AVERAGE...WITH HIGHS
ONLY EXPECTED INTO THE LOWER TO MIDDLE TEENS. AFTER TEMPERATURES
DROP IN THE EVENING...INCREASING CLOUDS AND SOUTHEASTERLY WINDS
OVERNIGHT SATURDAY WILL LIKELY ALLOW TEMPERATURES TO STEADY
OUT...OR EVEN RISE A COUPLE OF DEGREES BY SUNDAY MORNING.
A HYBRID NORTHERN PACIFIC CLIPPER TYPE SYSTEM IS EXPECTED TO MAIN
PLAYER IN THE WEATHER ACROSS THE AREA ON SUNDAY AND SUNDAY NIGHT.
THIS SYSTEM IS EXPECTED TO TRACK EAST SOUTHEASTWARD OVER THE
NORTHERN PLAINS TO THE LOWER GREAT LAKES BY SUNDAY NIGHT. AS IT DOES
SO...INCREASING SOUTHERLY FLOW OVER THE REGION WILL LOOKS TO RESULT
IN A RATHER LONG DURATION OF ISENTROPIC UPGLIDE (WARM AIR
ADVECTION). GUIDANCE CONTINUES TO ADVERTISE 20 TO 30 KT
WINDS...NEARLY PERPENDICULAR TO THE ISOBARS ON THE 285 K AND 290 K
SURFACES. THIS COMBINED WITH VERY LOW CONDENSATION PRESSURE DEFICITS
(LESS THAN 2 MB)...AND MIXING RATIOS AROUND 2.0 G/KG...ALL SUGGEST
THAT A LONG DURATION LIGHT TO MODERATE SNOW IS LIKELY SUNDAY INTO
SUNDAY NIGHT.
IT APPEARS THAT THE THERMAL PROFILE WILL ALSO BE SUPPORTIVE OF A
HIGHER RATIO SNOW...ESPECIALLY DURING THE DAY ON SUNDAY. MODEL
SOUNDINGS SUGGESTS THAT THE DENDRITIC ZONE COULD BE 12,000 FEET FOR
A PERIOD ON SUNDAY BEFORE SOME WARMER AIR SHIFTS OVER THE AREA LATE
IN THE DAY. THIS DEEP ZONE SUGGESTS THAT THE SNOW COULD BE VERY
FLUFFY AND HAVE RATIOS UP AROUND 18:1. USING 15 TO 18 TO 1 AVERAGE
RATIOS DURING THIS EVENT SUGGESTS THAT SNOW AMOUNTS IN THE 2 TO 5
INCH RANGE ARE POSSIBLE...WHICH COULD MEAN AN ADVISORY MAY BE NEEDED
FOR PORTIONS OF THE AREA IF THESE TRENDS CONTINUE.
IT CURRENTLY APPEARS THE SNOW WILL DEVELOP FROM WEST TO EAST OVER
THE AREA DURING THE MORNING ON SUNDAY...WITH A STEADY SNOW LIKELY BY
LATE MORNING AND THROUGH THE AFTERNOON. LIGHT SNOW WILL ALSO LIKELY
CONTINUE THROUGH SUNDAY EVENING/NIGHT BEFORE ABATING BY LATE SUNDAY
NIGHT OR VERY EARLY MONDAY MORNING. GIVEN THE EXPECTED SNOW COVER
ACROSS THE AREA...I HAVE OPTED TO GO ON THE COLD SIDE OF GUIDANCE
FOR HIGHS ON MONDAY.
KJB
&&
.LONG TERM...
MONDAY NIGHT THROUGH FRIDAY...
222 PM...FORECAST CONCERNS INCLUDE POSSIBLE CLIPPER SYSTEM AND
SNOW ON TUESDAY AND THEN A SIGNIFICANT...BUT POSSIBLY BRIEF...WARM
UP FRIDAY.
ANOTHER CLIPPER SYSTEM WILL DIVE INTO THE UPPER MIDWEST MONDAY
NIGHT BUT MODELS THEN DIVERGE ON ITS TRACK AND SPEED WITH THE GFS
A BIT SLOWER AND BRINGS IT ACROSS THE CWA TUESDAY WITH THE
ECMWF/GEM FASTER AND MUCH FARTHER SOUTH. DIFFICULT TO TRY TO PIN
DOWN SPECIFICS WITH THESE DIFFERENT SOLUTIONS. HAVE TRENDED TOWARD
THE GFS WITH LOW CHANCE POPS FOR SNOW. BUT WITH HIGHS POSSIBLY IN
THE MID/UPPER 30S...POSSIBLE FOR A MIX OF RAIN/SNOW ACROSS
SOUTHERN AREA...WHICH ADDS TO THE UNCERTAINTY FOR SNOW AMOUNTS...
IF PRECIP DOES INDEED OCCUR. ANOTHER PERIOD OF COLDER TEMPS IS
THEN EXPECTED BEHIND THIS SYSTEM WITH HIGHS ON WEDNESDAY LIKELY
BELOW NORMAL.
THERE HAS BEEN A FAIRLY STRONG SIGNAL FOR A WARM UP LATE NEXT
WEEK AND THIS NOW APPEARS TO BEGIN THURSDAY AND STRENGTHENS
THURSDAY NIGHT INTO FRIDAY AS BOTH THE GFS/ECMWF SHOW 850MB TEMPS
ANYWHERE FROM +8C TO +11C WITH HIGHS THURSDAY WELL IN THE
30S...POSSIBLY LOWER 40S SOUTH THEN UPPER 40S TO PERHAPS MID
50S...OR WARMER FRIDAY. ASSUMING THERE IS STILL SOME SNOW COVER
FROM SUNDAY AND POSSIBLY TUESDAY...THIS MAY HOLD TEMPS DOWN...AT
LEAST INITIALLY BUT AS DEWPOINTS RISE THURSDAY NIGHT INTO
FRIDAY...WHATEVER SNOW IS LEFT SHOULD QUICKLY MELT...AND AS THIS
OCCURS FOG WILL PROBABLY BE LIKELY.
WHILE ITS A BIT EARLY FOR DETAILS...CURRENTLY FAIRLY STRONG LOW
PRESSURE IS EXPECTED TO TRACK ACROSS THE MIDWEST/NORTHERN GREAT
LAKES LATE NEXT WEEK ASSOCIATED WITH THIS WARM UP. A TRAILING
COLD FRONT WILL LIKELY MOVE ACROSS THE AREA WITH AT LEAST A LOW
CHANCE FOR RAIN SHOWERS FRIDAY AFTERNOON/NIGHT. BREEZY/WINDY
CONDITIONS ALSO LIKELY DURING THIS TIME. CMS
&&
.AVIATION...
FOR THE 06Z TAFS...
NORTHWEST WINDS WILL SLOWLY EASE OVERNIGHT WITH GUSTINESS BECOMING
LESS FREQUENT WITH TIME AND WITH GUSTINESS LIKELY ABATING
ALTOGETHER BY SUNRISE. OTHERWISE NO SIGNIFICANT WEATHER THROUGH
REMAINDER OF TAF PERIOD WITH SNOW LIKELY BEGINNING JUST BEYOND THE
30 HOUR TAF PERIOD AT ORD.
IZZI
&&
.MARINE...
150 PM CST
MAIN CONCERNS FOR TONIGHT CONTINUE TO BE FOCUSED ON GALES AND
HEAVY FREEZING SPRAY. WINDS HAVE BEEN STEADILY INCREASING FROM
NORTH TO SOUTH OVER LAKE MICHIGAN TODAY...WITH THE FREQUENCY IN
GALES STEADILY INCREASING. WITH NORTHWEST WINDS PERSISTING FOR A
LONGER PERIOD...THIS WILL BUILD THE WAVES ALONG THE SOUTHERN AND
SOUTHEASTERN PORTIONS OF LAKE MICHIGAN. THE VERY COLD AIR WILL
CONTINUE TO FLOW SOUTH FROM CANADA TONIGHT...WHICH COUPLED WITH
THE EXPECTED GALES TO 40KT WILL CREATE HEAVY FREEZING SPRAY
POTENTIAL FOR ANY VESSELS ON LAKE MICHIGAN TONIGHT. STRONG
CANADIAN HIGH PRESSURE WILL SLIDE SOUTH FROM THE UPPER MIDWEST
INTO THE CENTRAL PLAINS...WHICH WILL KEEP A VERY TIGHT PRESSURE
GRADIENT ALONG THE WESTERN GREAT LAKES AND LAKE MICHIGAN THROUGH
MIDNIGHT. THEN HIGH PRESSURE IS EXPECTED TO SLOWLY DRIFT EAST BY
DAYBREAK SATURDAY AND STEADILY DIMINISH GALES TO BETWEEN 20-25KT
BY DAYBREAK SATURDAY OR SHORTLY AFTER.
HIGH PRESSURE WILL THEN SLIDE OVERHEAD SATURDAY NIGHT AND BRING
MUCH LIGHTER WINDS TO LAKE MICHIGAN...HOWEVER IT WILL LIKELY TAKE
A LITTLE LONGER FOR WAVES TO FULLY SUBSIDE IN THE SOUTHERN PORTION
OF THE LAKE DUE TO THE PROLONGED PERIOD OF NORTH/NORTHWEST
FLOW...WHICH COULD RESULT IN CONTINUED HAZARDOUS WAVES TO SMALL
CRAFT SATURDAY AFTN/EVE MAINLY FOR THE NORTHWEST INDIANA
NEARSHORE. HIGH PRESSURE QUICKLY SHIFTS EAST SUNDAY WITH FLOW
TURNING SOUTHERLY AND INCREASING AHEAD OF YET ANOTHER LOW PRESSURE
SYSTEM FOR SUNDAY NIGHT/MONDAY. CURRENT INDICATIONS ARE THAT
SOUTHERLY FLOW WILL RANGE FROM 15 TO 25 KT.
BEACHLER
&&
.LOT WATCHES/WARNINGS/ADVISORIES...
IL...WIND CHILL ADVISORY...ILZ003-ILZ004-ILZ005-ILZ006-ILZ008-ILZ010-
ILZ011-ILZ012-ILZ013-ILZ014 UNTIL 9 AM SATURDAY.
IN...NONE.
LM...GALE WARNING...NEARSHORE WINTHROP HARBOR TO GARY IN UNTIL 3 AM SATURDAY.
GALE WARNING...LMZ744-LMZ745-LMZ777-LMZ779 UNTIL 6 AM SATURDAY.
HEAVY FREEZING SPRAY WARNING...LMZ744-LMZ745-LMZ777-LMZ779 UNTIL
6 AM SATURDAY.
&&
VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE)
FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSCHICAGO
WWW.TWITTER.COM/NWSCHICAGO
WWW.YOUTUBE.COM/NWSCHICAGOHazardous weather outlook, Feb 12, 2:57 PM CST, 12 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 257 PM CST FRI FEB 12 2016 ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019- 132100- WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE- DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON- IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON- 257 PM CST FRI FEB 12 2016 /357 PM EST FRI FEB 12 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS... NORTHEAST ILLINOIS AND NORTHWEST INDIANA. .DAY ONE...TONIGHT. DANGEROUSLY COLD WIND CHILLS AROUND 20 BELOW ZERO ARE EXPECTED LATE TONIGHT OVER FAR NORTHERN ILLINOIS. LAKE EFFECT SNOW SHOWERS ARE LIKELY OVER PORTIONS OF NORTHWEST INDIANA. SOME ACCUMULATION IS POSSIBLE MAINLY OVER NORTHEAST PORTER COUNTY. ICE JAMS ARE POSSIBLE ON AREA RIVERS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. DANGEROUSLY COLD WIND CHILLS AROUND 20 BELOW ZERO ARE EXPECTED EARLY SATURDAY OVER FAR NORTHERN ILLINOIS. LAKE EFFECT SNOW SHOWERS ARE LIKELY OVER PORTIONS OF NORTHWEST INDIANA SATURDAY. SOME ACCUMULATION IS POSSIBLE MAINLY OVER NORTHEAST PORTER COUNTY. A COUPLE TO SEVERAL INCHES OF ACCUMULATING SNOW IS POSSIBLE AREA WIDE SUNDAY AND SUNDAY EVENING. GUSTY WINDS MAY RESULT IN BLOWING AND DRIFTING SNOW WHICH COULD LEAD TO DIFFICULT TRAVEL IN SOME AREAS. COLD WEATHER MAY LEAD TO ICE JAMS AND LOCALIZED ICE JAM FLOODING ON AREA RIVERS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NECESSARY THROUGH TONIGHT. && LMZ740>745-132100- WINTHROP HARBOR TO WILMETTE HARBOR- WILMETTE HARBOR TO NORTHERLY ISLAND- NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY- GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY- 257 PM CST FRI FEB 12 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE MICHIGAN. .DAY ONE...TONIGHT. GALE FORCE WINDS ARE LIKELY THROUGH LATE TONIGHT. FREEZING SPRAY IS LIKELY MAINLY OFF THE INDIANA SHORE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. STRONG WINDS AND HIGH WAVES WILL LEAD TO HAZARDOUS CONDITIONS FOR SMALL CRAFT SATURDAY AND SATURDAY EVENING. FREEZING SPRAY IS LIKELY SATURDAY MORNING...MAINLY OFF THE INDIANA SHORE. HAZARDOUS WIND AND WAVE CONDITIONS ARE POSSIBLE AGAIN SUNDAY AND SUNDAY EVENING. && LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-132100- LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH FOX ISLAND 5 NM OFFSHORE- LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO MID LAKE- 257 PM CST FRI FEB 12 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE MICHIGAN. .DAY ONE...TONIGHT. NORTHWEST GALE FORCE WINDS ARE EXPECTED. HEAVY FREEZING SPRAY IS LIKELY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. FREEZING SPRAY IS LIKELY SATURDAY MORNING. && KJB VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE) FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT: WWW.FACEBOOK.COM/NWSCHICAGO WWW.TWITTER.COM/NWSCHICAGO WWW.YOUTUBE.COM/NWSCHICAGO
In the hours before
Special weather statement, Feb 12, 11:13 PM CST, 3 hours 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHICAGO IL 1113 PM CST FRI FEB 12 2016 INZ001-002-011-130915- LAKE IN-PORTER-JASPER- INCLUDING THE CITIES OF...GARY...VALPARAISO...RENSSELAER 1113 PM CST FRI FEB 12 2016 ...LAKE EFFECT SNOW TONIGHT ACROSS NORTHWEST INDIANA... LAKE EFFECT SNOW WILL PERSIST ACROSS NORTHWEST INDIANA FOR MUCH OF TONIGHT INTO A PORTION OF THE EARLY MORNING HOURS ON SATURDAY. WHILE AT LEAST LIGHT SNOW WILL BE POSSIBLE ACROSS PORTIONS OF LAKE...JASPER...AND PORTER COUNTIES THE STRONGER SNOW DEVELOPMENT WILL BE CONFINED TO THE FAR NORTHEAST CORNER OF PORTER COUNTY. UNDER THE HEAVIEST SNOW...EXPECT VISIBILITY TO FALL TO AROUND ONE HALF MILE AT TIMES WITH ADDITIONAL SNOW AMOUNTS OF A FEW INCHES POSSIBLE. AREA TRAVELERS SHOULD USE CAUTION AS CONDITIONS WILL LIKELY VARY GREATLY OVER SHORT DISTANCES...WITH REDUCED VISIBILITY AND SLIPPERY CONDITIONS CREATING HAZARDOUS ROAD CONDITIONS. RODRIGUEZ
Special weather statement, Feb 13, 3:00 AM CST, 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHICAGO IL 300 AM CST SAT FEB 13 2016 INZ001-002-011-131400- LAKE IN-PORTER-JASPER- INCLUDING THE CITIES OF...GARY...VALPARAISO...RENSSELAER 300 AM CST SAT FEB 13 2016 ...LAKE EFFECT SNOW THIS MORNING ACROSS NORTHWEST INDIANA... LAKE EFFECT SNOW WILL PERSIST ACROSS NORTHWEST INDIANA THIS MORNING. ALTHOUGH THE STRONGER DEVELOPMENT WILL LIKELY STAY FURTHER EAST OF THE AREA...NORTHEAST PORTER COUNTY COULD STILL OBSERVE SOME MODERATE SNOW SHOWERS AT TIMES. UNDER THE HEAVIEST SNOW...EXPECT VISIBILITY TO FALL TO AROUND ONE MILE AT TIMES WITH ADDITIONAL SNOW AMOUNTS OF ONE TO TWO INCHES POSSIBLE. AREA TRAVELERS SHOULD USE CAUTION AS CONDITIONS WILL LIKELY VARY GREATLY OVER SHORT DISTANCES...WITH REDUCED VISIBILITY AND SLIPPERY CONDITIONS CREATING HAZARDOUS ROAD CONDITIONS. RODRIGUEZ
The office that day
Everything else NWS Chicago, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 13, 2:29 PM CST | Winter Weather Advisory | LOT | Boone, DeKalb, Ford, Grundy, Iroquois, Kendall and 5 more | 34 hr |
Nearby
Small Craft Advisories in Illinois, 2016Every small craft advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.